CSN Login
Members Online: 14

Night sweats again, thoughts??

forme's picture
forme
Posts: 1158
Joined: Aug 2010

Hi Ladies

I am still in some pain from my debulking hysterectomy 11 weeks ago. I was told that it may take a good while for the pain to resolve, so I am okay with the slow progress.

Here is my new isssue/worry, maybe you have some thoughts to share.
Last week I started having really bad night sweats. Soaking wet in a really cold room.
I went through menopause in 1997 as a result of radiation treatments for thyroid mets.

So I am having a hard time thinking this is a result of the hysterectomy, although I always believed that the ovaries still helped a little way after menopause.

I did have the same type of night sweats about 2 years ago which was most likely related to the lymphoma.

So any thoughts. I know so many of you have had the night sweats after surgery. Did they start this many weeks after?

I have not talked to any of my docs yet. I just have felt so overwhelmed.
I have a lung nodule that has now grown and I will be seeing a pulmonary onc next week.
I am still so so tired and I am trying really really hard to not get scared. It just feels like one thing after another. Only this time everything is stacking on top of each other.

Any thoughts or advice is so welcomed.

Thinking of you all and sending you big hugs...
Lisha

debrajo's picture
debrajo
Posts: 784
Joined: Sep 2011

Hi Lisha, so sorry you are having such a rough time! I don't have OVC, but do have UPSC(Uterine) and had the hysterectomy 34 months ago. I have the sweats also...and mine didn't start til I was 18 months out of chemo and into NED! I had already gone through menopause several years before all this cancer stuff(I was 57 at dx and am almost 61 now). I mentioned it to my dr.who didn't think it was a big deal.All test cam back ok. All I do know is that once we have cancer, surgery, chemo,and radiation,our poor bodies are never going to be the same or as good.I never had hot flashes during menopause, but the sweat just pours off me (from head to waist) for no good reason! Oh well, just one more thing to worry about! Get some rest and try not to worry..whatever it is or isn't, we can't change it.
Best, debrajo

Tethys41's picture
Tethys41
Posts: 1057
Joined: Sep 2010

I had these too, during chemo. It is my understanding that it can be a side effect of the chemo drugs. They started about two and a half months after my surgery. Effexor is supposed to reduce hot flashes and sweats. I've used accupuncture and Chinese herbs to keep mine controlled. Accupuncture would also help with the side effects of chemo and help keep your system strong. Hope things get better.

lovesanimals's picture
lovesanimals
Posts: 1262
Joined: Sep 2011

I am so sorry that you are suffering. I haven't experienced night sweats so I can't help you there but please know that I'm sending prayers and good thoughts your way.

Kelly

Spidertoe
Posts: 4
Joined: Oct 2012

Hi Lisha
Sorry to hear you are suffering "the sweats". I have a suggestion for you and all those who have hot flashes (or are just hot during the summer months, especially on humid days)...
A drop or 2 of peppermint oil on the back of your neck. I'm a massage therapist and I use it on my clients during the hot summer months and for those going thru menopause. You can probably get massage-grade essential peppermint oil at a health store or a massage therapist in your area. You might could try anything with menthol in it (like Icy Hot, or BenGay). Just a little tho! You'll feel a hot/cool sensation.
The mint resets your thermostat that is in your hypothalmus gland. I hope this helps!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network